Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 5, NWS Pocatello, ID

March 4, 20264 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Mar 4, 2026, 1:45 AM MST for 4 counties in Idaho. It took effect at Mar 4, 2026, 8:00 PM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 1:45 AM MST (08:45 UTC)
In effect from
Mar 4, 2026, 8:00 PM MST
Expired
Mar 5, 2026, 8:00 PM MST
In force
24 hr
Issued by
NWS Pocatello, ID

Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 75 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS75 KPIH 040845
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
145 AM MST Wed Mar 4 2026

IDZ055-056-042300-
/O.NEW.KPIH.WI.Y.0005.260305T0300Z-260306T0300Z/
Eastern Magic Valley-Southern Hills/Albion Mountains-
Including the cities of Burley, Almo, Heyburn, Oakley, Rupert,
and Albion
145 AM MST Wed Mar 4 2026

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST 
THURSDAY...

* WHAT...West winds 30 to 35 mph with gusts 45 to 55 mph, peaking 
  during the day Thursday. Strongest winds expected to be south of 
  Burley.

* WHERE...Eastern Magic Valley and Southern Hills/Albion Mountains.

* WHEN...From 8 PM this evening to 8 PM MST Thursday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  along SH-27 between Burley and Oakley and for high profile 
  vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

Cropp
2 follow-up statements
059 
WWUS75 KPIH 042113
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
213 PM MST Wed Mar 4 2026

IDZ055-056-051030-
/O.CON.KPIH.WI.Y.0005.260305T0300Z-260306T0300Z/
Eastern Magic Valley-Southern Hills/Albion Mountains-
Including the cities of Burley, Oakley, Almo, Albion, Rupert, and
Heyburn
213 PM MST Wed Mar 4 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM 
MST THURSDAY...

* WHAT...West winds 30 to 35 mph with gusts 45 to 55 mph, peaking 
  during the day Thursday. Strongest winds expected to be south of 
  Burley.

* WHERE...Eastern Magic Valley and Southern Hills/Albion Mountains.

* WHEN...From 8 PM this evening to 8 PM MST Thursday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  along SH-27 between Burley and Oakley and for high profile 
  vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

DMH
680 
WWUS75 KPIH 050858
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
158 AM MST Thu Mar 5 2026

IDZ055-056-060300-
/O.CON.KPIH.WI.Y.0005.000000T0000Z-260306T0300Z/
Eastern Magic Valley-Southern Hills/Albion Mountains-
Including the cities of Burley, Almo, Heyburn, Oakley, Rupert,
and Albion
158 AM MST Thu Mar 5 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 35 mph with gusts 45 to 55 mph, peaking 
  this afternoon. Strongest winds expected to be south of Burley.

* WHERE...Eastern Magic Valley and Southern Hills/Albion Mountains.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

Cropp

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:24 PM MST, 4 hours 21 minutes earlier. Its key messages:

  • Windy Conditions Wednesday: Winds will increase across the western portions of the area tomorrow, potentially reaching Advisory levels near Idahome and Yale
  • Mid-Week Temperature Spike: Expect a very mild Wednesday with highs in the 50s and low 60s before a cold front arrives
  • Thursday morning Rain to Snow Transition: Precipitation begins as rain for most valleys late Wednesday, but a transition to light snow is possible Thursday as colder air moves in
  • Potentially Warm Early Next Week: High pressure builds this weekend, likely bringing widespread 60s and well above-normal temperatures by Sunday and Monday.
Area forecast discussion, Mar 3, 9:24 PM MST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
924 PM MST Tue Mar 3 2026

.KEY MESSAGES...

- Windy Conditions Wednesday: Winds will increase across the
  western portions of the area tomorrow, potentially reaching
  Advisory levels near Idahome and Yale

- Mid-Week Temperature Spike: Expect a very mild Wednesday with
  highs in the 50s and low 60s before a cold front arrives

- Thursday morning Rain to Snow Transition: Precipitation
  begins as rain for most valleys late Wednesday, but a
  transition to light snow is possible Thursday as colder air
  moves in

- Potentially Warm Early Next Week: High pressure builds this
  weekend, likely bringing widespread 60s and well above-normal
  temperatures by Sunday and Monday.

&&

.DISCUSSION...
Issued at 1138 AM MST Tue Mar 3 2026

Satellite imagery this afternoon shows valley cloud cover
gradually eroding as Eastern Idaho sits in a brief break
between weather systems. This period of mostly sunny skies will
be short-lived, however, as the next upper-level atmospheric
disturbance is already beginning to dig into the region. As this
system approaches tomorrow, southwesterly winds will increase
significantly across the western forecast area. While normally
windy locations such as Idahome and Yale are likely to reach
Wind Advisory criteria, there is still some uncertainty
regarding how widespread these peak gusts will be. Consequently,
we have held off on any wind headlines for this shift, but will
continue to monitor. These southwesterly winds will also usher
in much milder air, with temperatures climbing into the 50s for
most lower valleys and potentially reaching the low 60s across
the Snake Plain and Magic Valley. Precipitation is expected to
overspread the area late Wednesday and continue through
Thursday. At the onset, snow levels will be quite high—around
6,500 feet—meaning initial accumulations will be restricted to
the higher terrain where a few inches are possible through
Thursday evening. A sharp transition occurs Thursday morning as
colder air arrives, which may allow rain to change over to snow
in the valleys. While wet roads and marginal temperatures should
limit significant valley accumulations, the latest high-
resolution models suggest light accumulations are possible and
warrant close monitoring in future forecast updates. Snow
showers will likely linger into Friday, primarily across the
mountains, before a more significant ridge of high pressure
builds over Eastern Idaho for the weekend. This pattern shift
will bring a return to quieter weather and a substantial warming
trend. In fact, current National Blend of Models (NBM) guidance
appears conservative; widespread 60s are certainly possible by
Sunday and Monday as temperatures climb well above seasonal
normals. Looking further ahead into next Tuesday and beyond,
forecast confidence decreases as weather models show a large
spread in potential outcomes.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 923 PM MST Tue Mar 3 2026
Expect mostly high clouds tonight. Odds of any low fog/stratus
occurring at any of the TAF locations are less than 10% tonight.
Winds should stay light tonight but pick up tomorrow afternoon.
Showers will hold off until at least mid to late afternoon.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...McKaughan
AVIATION...13

In the hours before

Local storm report, Mar 3, 11:24 PM MST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
1124 PM MST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             1 SSW Franklin          42.00N 111.81W
03/03/2026  M1.05 Inch       Franklin           ID   Trained Spotter

            Rain accumulation between 12 AM March 2 and
            7 AM March 3.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:21 AM MSTWinter Weather AdvisoryPIHBear Lake, Bonneville, Caribou, Clark, Franklin, Fremont and 2 more49 hr

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.